Alert archive / Tennessee / Flash Flood Warnings in 2001
Flash Flood Warning 6, NWS Morristown, TN
NWS Morristown, TN issued this flash flood warning at Jul 28, 2001, 6:50 PM EDT for Hamilton County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 28, 2001, 6:50 PM EDT (22:50 UTC)
- Expired
- Jul 28, 2001, 9:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS Morristown, TN
- Area
- Whole counties
County Hamilton County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.8 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1350 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 794 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KMRX 282253 FFWMRX TNC065-290145- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 650 PM EDT SAT JUL 28 2001 THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A * FLASH FLOOD WARNING FOR... HAMILTON COUNTY IN EAST TENNESSEE * UNTIL 945 PM EDT * AT 643 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH VERY HEAVY RAIN 8 MILES SOUTHWEST OF HARRISON... OR NEAR CHATTANOOGA. THE THUNDERSTORM PRODUCING THE FLASH FLOOD WAS MOVING NORTHEAST AT 10 MPH. ADDITIONAL THUNDERSTORMS WITH HEAVY RAINS WILL MOVE EAST NORTHEAST INTO HAMILTON COUNTY FROM MARION COUNTY AND NORTHEAST ALABAMA. * LOCATIONS IN THE WARNING INCLUDE... HARRISON...MIDDLE VALLEY...SODDY-DAISY...SHADY GROVE NATIONAL WEATHER SERVICE DOPPLER RADAR HAS ESTIMATED THAT 1 TO 1.5 INCHES OF RAIN HAVE FALLEN OVER THE PAST 1 HOUR. AN ADDITIONAL 1 TO 2 INCHES OF RAIN ARE EXPECTED OVER THE NEXT 2 HOURS. AT 640 PM EDT LOCAL LAW ENFORCEMENT REPORTED NUMEROUS STREET FLOODING ACROSS THE CHATTANOOGA AREA AS WELL AS FLOODING IN HOMES IN THE CITY OF HIXSON. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE SOME FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...THIS STORM WILL CAUSE FLOODING OF COUNTRY ROADS...FARMLANDS...AND OTHER LOW LYING AREAS THAT ARE SUBJECT TO FLOODING. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. $$ LAT...LON 3512 8530 3500 8514 3524 8502 3541 8515
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 28, 3:01 PM EDT, 3 hours 49 minutes earlier.
Area forecast discussion, Jul 28, 3:01 PM EDT, 3 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 230 PM EDT SAT JUL 28 2001 ...HEAVY PRECIPITATION EXPECTED OVERNIGHT AND EARLY SUNDAY... FRONTAL BOUNDARY ALONG NE SIDE OF MRX CWA PULLS NE OF AREA TONIGHT. LOW LEVEL SW FLOW CONTINUES AS SFC LOW PRESSURE MOVES EAST THROUGH OHIO RVR VLY. WEAK SHORT WAVE MOVES THROUGH N PART OF AREA EARLY TONIGHT. Q-VECTOR CONVERGENCE AND OMEGA VALUES FAVORABLE FOR SIGNIFICANT CONVECTION EARLY AND THEN MORE TO THE NE LATER TONIGHT AS SHORT WAVE MOVES OUT. WITH RELATIVELY HIGH PW'S...SLOW STORM MOVEMENT AND RECENT RAINS...FLASH FLOOD WATCH TO REMAIN IN EFFECT. SUNDAY...SURFACE LOW MOVES SE OVER APPALACHIANS TO CENTRAL VIRGINIA. CONVERGENT WIND BOUNDARY MOVES INTO E TN. STRONGER SHORT WAVE SLIDES DOWN FROM THE NW TO OVER MRX CWA BY AFTERNOON. SUPPORT FOR CONTINUED CONVECTION ON SUNDAY PROVIDED BY MAINLY BY MID/UPR LEVEL DIFFLUENCE. SOME UPPER DRYING OCCURS AFTER 29/18Z BUT TEMPS DO NOT COOL UNTIL SUNDAY NIGHT. BEST CHANCES APPEAR TO BE EARLY IN THE DAY THOUGH LOW LEVEL BOUNDARY PROBABLY DOES MOVE THROUGH UNTIL EARLY MONDAY. SUNDAY NIGHT AND MONDAY...MID LEVEL DRY OUT NICELY...BUT SUFFICIENTLY HIGH PW'S AND INSTABILITY VALUES REMAIN TO CONTINUE CHC/SLGT CHC POPS DESPITE NW LAYER FLOW. CHA TB 073/086 072/090 069 17783 TYS TB 072/084 070/087 067 17883 TRI TB 069/079 067/085 063 17++3 OQT TB 072/084 070/087 067 17883= .MRX... NC...NONE. TN...FLASH FLOOD WATCH TONIGHT AND SUNDAY FOR NORTHEAST TENNESSEE. VA...FLASH FLOOD WATCH TONIGHT AND SUNDAY FOR SOUTHWEST VIRGINIA. SON
Nearby
Flash Flood Warnings in Tennessee, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.